Florida, 2007

Lightning Strike in Florida, July 27, 2007

July 27, 2007 · NWS MFL · 1 event in 1 county or zone

Thunderstorms in the Naples area on July 27th caused lightning which damaged a home in Naples.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Thunderstorms in the Naples area on July 27th caused lightning which damaged a home in Naples.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 27, 1:35 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Jul 27, 1:35 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT FRI JUL 27 2007

.SYNOPSIS...WEAK HIGH PRESSURE RIDGING AT THE SURFACE OVER CENTRAL
FLORIDA.

&&

.DISCUSSION...THE ABOVE MENTIONED HIGH PRESSURE RIDGE WILL MOVE
SOUTH OF FLORIDA BY SUNDAY AS SHORT WAVES CONTINUE TO DEEPEN AND
MAINTAIN THE LONG WAVE PATTERN OVER THE EASTERN U.S. IT WILL TAKE
SOME TIME FOR THE SURFACE RIDGE TO MAKE ITS WAY BACK NORTH. FCSTD
SOUNDINGS SHOW PWATS AT OR ABOVE 2 INCHES THROUGH THE MIDDLE OF
NEXT WEEK AND THEN A DRIER PATTERN AFTER THAT WITH PWATS BETWEEN
1.7 TO 1.9. STEERING FLOW WILL BE SLOW TO THE SOUTH OR SOUTHEAST
THROUGH SATURDAY AND THEN WITH THE LOW AND MID LEVEL RIDGE TO THE
SOUTH, MOVEMENT WILL BE TO THE NORTHEAST AT 5 TO 10 KNOTS. POPS
WILL CONTINUE QUITE HIGH IN THE LIKELY CATEGORY THROUGH SUNDAY
MOST AREAS AND THEN A GOOD CHC (50%) FOR MONDAY AND TUESDAY WITH
MORE OF A FOCUS TOWARD THE EAST COAST. BY WEDNESDAY, POPS SHOULD
BE MORE LIKE NORMAL. WITH A WEAK FLOW THROUGH THE WEEKEND, THERE IS
A POSSIBILITY OF MORNING WATERSPOUTS ALONG THE ATLANTIC COASTAL
WATERS. CANT RULE OUT GUSTY WINDS AND LOCALIZED HEAVY RAINFALL
EITHER.

&&

.AVIATION...
ATLANTIC COAST SEA BREEZE CONTINUES TO SURGE INLAND THIS
AFTERNOON...BEING REINFORCED BY RAIN-COOLED OUTFLOW AIR FROM EARLIER
CONVECTION.  MEANWHILE...THE GULF COAST SEA BREEZE HAS REMAINED
WITHIN 5 MILES OF THE SHORE SO FAR THIS AFTERNOON.  WITH THIS IN
MIND...WILL MAINTAIN PREVAILING VFR CONDITIONS AND REMOVE MENTION OF
PRECIPITATION FROM FORECAST FOR KMIA/KOPF/KFLL/KFXE.  BASED ON
LATEST RADAR TRENDS...WILL MAINTAIN VCTS/CB AND TEMPO GROUP THROUGH
MID-AFTERNOON FOR KTMB/KPBI/KAPF.  OTHERWISE...EXPECT LOW-LEVEL
EAST-NORTHEASTERLY FLOW REGIME TO BRING ANOTHER ROUND OF NOCTURNAL
SHOWERS INLAND ALONG THE ATLANTIC COAST OVERNIGHT.  CONVECTION
SHOULD BEGIN TO DEVELOP ALONG INLAND ADVANCING SEA BREEZES ONCE
AGAIN BY MID-MORNING SATURDAY...AND HAVE INTRODUCED VCTS/CB FOR ALL
SITES FROM 14-18Z.

&&

.MARINE...WINDS WILL BE 10 KNOTS OR LESS THROUGH THE WEEKEND WITH
SEAS 2 FEET OR LESS. THE GRADIENT TIGHTENS MONDAY AND MOST AREAS
WILL SEE WINDS SOUTHWEST AT 10 TO 15 KNOTS WITH SEAS UP TO 3 FEET
IN THE ATLANTIC.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  90  75  90 / 30 60 30 60
FORT LAUDERDALE  78  90  76  89 / 30 50 30 60
MIAMI            77  91  76  90 / 30 60 30 60
NAPLES           76  91  75  90 / 30 50 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jul 27, 9:30 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT FRI JUL 27 2007

FLZ063-066>075-168-172>174-280230-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1030 AM EDT FRI JUL 27 2007

...WATERSPOUTS POSSIBLE OVER THE NEAR SHORE ATLANTIC WATERS...
...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON...
...SOME STORMS COULD BE STRONG WITH GUSTY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP
ACROSS SOUTH FLORIDA BY LATE MORNING AND CONTINUE TO INCREASE IN
COVERAGE AND BECOME SCATTERED TO NUMEROUS BY MID AFTERNOON. THE
MAIN AREA IMPACTED IS EXPECTED TO BE INTERIOR SECTIONS OF SOUTH
FLORIDA AND ALONG THE EAST COAST. THE GREATEST THREAT FROM THESE
STORMS IS EXPECTED TO BE FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY
RAINFALL, BUT DUE TO THE UNSTABLE ATMOSPHERE THERE IS STILL A
CHANCE THAT A FEW STRONG STORMS MAY DEVELOP AND PRODUCE WIND GUSTS
TO AROUND 40 TO 50 MPH.

WATERSPOUTS: THUNDERSTORMS DEVELOPING OFF THE SOUTHEAST ATLANTIC
COAST THIS MORNING WILL HAVE THE POTENTIAL TO PRODUCE WATERSPOUTS.

WIND: THE STRONGEST STORMS COULD PRODUCE WIND GUSTS TO NEAR 50
MPH.

FLOODING: DUE TO THE AMPLE MOISTURE EXPECTED ACROSS SOUTH FLORIDA
TODAY AND THE SLOW MOVEMENT OF THE STORMS, LOCALLY HEAVY RAIN WILL
RESULT FROM THE THUNDERSTORMS. THIS WILL PRODUCE PONDING ON
ROADWAYS IN ANY POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. THE BIGGEST THREAT WILL BE FREQUENT LIGHTNING AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WINDS THIS AFTERNOON
AND EARLY EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, Jul 27, 6:17 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
717 PM EDT FRI JUL 27 2007

FLZ069-070-280000-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
717 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG CORKSCREW ISLAND
TO 9 MILES WEST OF BONITA SPRINGS...MOVING SOUTH AT 15 MPH.

THESE STORMS WILL AFFECT...

QUAIL CREEK ESTATES...
ORANGE TREE...
GOLDEN GATE ESTATES...
NORTH NAPLES...
GOLDEN GATE...

AND SURROUNDING COMMUNITIES THROUGH 8 PM.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA

The radar

The Miami radar (KAMX), 155 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Collier

When
July 27, 6:55 PM EST
Where
Collier County, 1.52 mi SSW of North Naples
Property damage
$40,000
Reported by
Newspaper
Coordinates
26.210, -81.810

Lightning struck a house in Naples at 5220 Seahorse Drive. The roof was badly damaged, as well as a room in the back of the house.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50382.